MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-4535
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 08/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding wear/metallosis and abnormal ion level involving an accolade stem that was mated with an lfit v40 cocr head was reported.The event for wear/metallosis was confirmed via clinician review of the provided medical records.Abnormal ion level was not confirmed.Method & results: -product evaluation and results: the reported devices were not returned; however, photographs were provided for review.The photographs show a recently explanted stem, femoral head, and poly liner.The stem shows significant wear or "pencilling" of the trunnion.No obvious damage can be seen on the head.The liner exhibits damage consistent with explantation tooling.-clinician review: a review of the provided medical information by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had primary total hip arthroplasty with the accolade stem and trident polyethylene liner and metal head since i was able to see the explanted prostheses.I can also confirm that the patient had revision of the implant since i was able to review the operation report.I cannot confirm the x-ray findings laboratory results since i had no direct evidence or documentation.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of trunnionosis, trunnion failure and elevated metal ion levels are multifactorial including surgical technique factors, especially in the way that the trunnion and femoral head are prepared prior to and during insertion, patient lifestyle, activity level and bmi, as well as implant factors." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to gross failure of the stem trunnion and metallosis.The reported accolade stem was mated with an lfit v40 cocr head.The cocr head has been identified to be within scope of a nc and capa.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported by patient's attorney as a result of a legal claim that the patient was implanted with an accolade tmzf hip stem and lfit anatomic v40 femoral head on his left hip on or about (b)(6) 2009.It is alleged that the patient has been experiencing severe pain in his left hip and is currently being evaluated and it appears he will be required to undergo revision surgery on his left hip in the near future.Update per medical records received: the patient's left hip was revised on (b)(b) 2024 due to gross trunnion failure and metallosis whereby the steam, head, and liner were revised and a restoration modular stem construct was implanted.

Brand Name
ACCOLADE (127 DEG) SIZE 4.5 ACCOLADE (127 DEG) SIZE 4.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20017338
Report Number0002249697-2024-01151
Device Sequence Number7448765
Product Code LPH
UDI-Device Identifier04546540510761
UDI-Public04546540510761
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Catalogue Number6021-4535
Device Lot Number30203502
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexMale